×

Realization of rotation vectors for volume preserving homeomorphisms of the torus. (English) Zbl 1512.37045

Summary: In this note we study the level sets of rotation vectors for \(C^0\)-generic homeomorphisms in the space \(\mathrm{Homeo}_{0,\lambda}(\mathbb T^m)\) (\(m \geq 3\)) of volume preserving homeomorphisms isotopic to the identity, and contribute to the ergodic optimization of vector valued observables. It is known that such homeomorphisms satisfy the specification property and their rotation sets are polyhedrons with rational vertices and non-empty interior, and stable [W. Bonomo et al., Isr. J. Math. 243, No. 1, 81–102 (2021; Zbl 1482.37039); P.-A. Guihéneuf and T. Lefeuvre, Proc. Am. Math. Soc. 146, No. 10, 4225–4237 (2018; Zbl 1402.37011); H. Lima and P. Varandas, Ergodic Theory Dyn. Syst. 41, No. 10, 2983–3022 (2021; Zbl 1479.37040)]. For a \(C^0\)-generic homeomorphism we prove uniform bounded deviations for the displacement of points in \(\mathbb T^m\) in the support of any ergodic probability that generates a rotation vector in the boundary of the rotation set. As consequences, we show: (i) the support of ergodic probabilities generating rotation vectors in the boundary of rotation sets has empty interior, and (ii) weak version of Boyland’s conjecture: the rotation vector of the Lebesgue measure lies in the interior of the rotation sets for a \(C^0\)-open and dense subset of homeomorphisms in \(\mathrm{Homeo}_{0,\lambda}(\mathbb T^m)\).

MSC:

37E45 Rotation numbers and vectors
37B40 Topological entropy
37C50 Approximate trajectories (pseudotrajectories, shadowing, etc.) in smooth dynamics
37E30 Dynamical systems involving homeomorphisms and diffeomorphisms of planes and surfaces
57S05 Topological properties of groups of homeomorphisms or diffeomorphisms
PDFBibTeX XMLCite
Full Text: DOI Link

References:

[1] S. Addas-Zanata, Instability for the rotation set of homeomorphisms of the torus homotopic to the identity, Ergodic Theory Dynam. Systems 24 (2004), 319-328. · Zbl 1065.37030
[2] G. Atkinson, Recurrence of cocycles and random walks, J. London Math. Soc. 13 (1976), no. 2, 486-488. · Zbl 0342.60049
[3] W. Bonomo, H. Lima and P. Varandas, The rotation sets of most volume preserving homeomorphisms on Tm are stable, convex and rational polyhedrons, Israel J. Math. 243 (2021), 81-102. · Zbl 1482.37039
[4] W. Bonomo, H. Lima and P. Varandas, Shape and stability of rotation sets for incompressible vector fields on the torus \(\mathbb T^m\), Preprint Researchgate, 10.13140/RG.2.2.14208.66568.
[5] R. Bowen, Topological entropy for noncompact sets, Trans. Amer. Math Soc. 184 (1973), 125-136. · Zbl 0274.54030
[6] J. Conejeros and F. Tal, Applications of forcing theory to homeomorphisms of the closed annulus, Preprint ArXiv: 1909.09881v1.
[7] J. Franks, Recurrence and fixed points for surface homeomorphisms, Ergodic Theory Dynam. Systems 8 (1988), 99-107. · Zbl 0634.58023
[8] J. Franks, Realizing rotation vectors for torus homeomorphisms, Trans. Amer. Math. Soc. 311 (1989), no. 1, 107-115. · Zbl 0664.58028
[9] W. Geller and M. Misiurewicz, Rotation and entropy, Trans. Amer. Math. Soc. 351 (1999), no. 7, 2927-2948. · Zbl 0918.54019
[10] P.-A. Guiheneuf and A. Koropecki, Stability of the rotation set of area-preserving toral homeomorphisms, Nonlinearity 30 (2017), 1089-1096. · Zbl 1380.37092
[11] P.-A. Guiheneuf and T. Lefeuvre, On the genericity of the shadowing property for conservative homeomorphisms, Proc. Amer. Math. Soc. 146 (2018), 4225-4237. · Zbl 1402.37011
[12] O. Jenkinson, Rotation, entropy and equilibrium states, Trans. Amer. Math. Soc. 353 (2001), 3713-3739. · Zbl 0977.37004
[13] O. Jenkinson, Ergodic optimization, Discrete Contin. Dyn. Syst. A 15 (2006), 197-224. · Zbl 1116.37017
[14] T. Kucherenko and C. Wolf, Geometry and entropy of generalized rotation sets, Israel J. Math. 199 (2014), no. 791. · Zbl 1358.37022
[15] P. Le Calvez and F.A. Tal, Forcing theory for transverse trajectories of surface homeomorphisms, Invent. Math. 212 (2018), no. 2, 619-729. · Zbl 1390.37073
[16] H. Lima and P. Varandas, On the rotation sets of generic homeomorphisms on the orus \(\mathbb T^m\), Ergodic Theory Dynam. Systems 41 (2021), 2983-3022. · Zbl 1479.37040
[17] J. Llibre and R. MacKay, Rotation vectors and entropy for homeomorphisms of the torus homotopic to the identity, Ergodic Theory Dynam. Systems 11 (1991), no. 1, 115-128.
[18] M. Misiurewicz and K. Ziemian, Rotation sets for maps of tori, J. London Math. Soc. 40 (1989), no. 3, 490-506. · Zbl 0663.58022
[19] I. Morris, Ergodic optimization for generic continuous functions, Discrete Contin. Dyn. Syst. 27 (2010), 383-388. · Zbl 1196.37018
[20] J. Oxtoby and S. Ulam, Measure-preserving homeomorphisms and metrical transitivity, Ann. of Math. 42 (1941), no. 2, 874-920. · Zbl 0063.06074
[21] S. Pavez-Molina, Generic rotation sets, Ergodic Theory Dynam. Systems 42 (2022), no. 1, 250-262. · Zbl 1485.37040
[22] M. Pollicott, Rotation sets for homeomorphisms and homology, Trans. Amer. Math. Soc. 331 (1992), no. 2, 881-894. · Zbl 0758.58018
[23] K. Sigmund, Generic properties of invariant measures for Axiom A diffeomorphisms, Invent. Math. 11 (1970), 99-109. · Zbl 0193.35502
[24] K. Sigmund, On dynamical systems with the specification property, Trans. Amer. Math. Soc. 190 (1974), 285-299. · Zbl 0286.28010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.